# SDR 2009FA0000269

- Difficulty date: April 1, 2009
- Submitted: April 1, 2009
- Operation: General aviation
- Aircraft: N7074G
- Make and model: Beech A200
- Aircraft serial: BC17
- Aircraft time: 12,367 hours, 12,242 cycles
- Engine: Pwa PT6A41
- System (JASC): 5740 · Wing, Attach Fittings
- Part: Bolt
- Part number: 10140833
- Part serial: 496
- Condition: Failed
- Location: Wing Fitting
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE REPLACING THE RT WING FWD WING BOLT AND BARREL NUT, HEARD A POP WHILE TIGHTENING THE NEW BOLT BEFORE REACHING FINAL TORQUE. REMOVED NEW BOLT/BARREL NUT AND FOUND THE THREADS DAMAGED AND PULLED-OUT OF BARREL NUT. THE BOLT WAS ALSO DAMAGED BUT APPEARED TO NOT HAVE FAILED. THE TORQUE PROCEDURE FOR THIS BOLT IS UNIQUE AND USES AN EXPANDABLE WASHER STACK WHICH WILL CEASE TURNING UPON REACHING FINAL TORQUE, WHICH IS ESTIMATE IN EXCESS OF 600 FT/LBS. WHEN THE POP OCCURRED, THE MECHANIC STILL HAD ROTATION OF THE EXPANDABLE WASHER AND THE BOLT THREADS WERE NOT PROTRUDING PAST THE BARREL NUT, SO NO OVERTORQUE OCCURRED. THE BOLT INSTALLATION DIRECTIONS WERE FOLLOWED INCLUDING LUBRICATION PRIOR TO ASSEMBLY. WE OBTAINED ANOTHER WING BOLT KIT FROM MFG AND PROCEEDED TO INSTALL WITH NO PROBLEMS OR DEFECTS. THE FAILED BOLT/NUT KIT S/N WAS 496 AND THE SUCCESSFULLY INSTALLED BOLT/NUT KIT S/N WAS 501. BOTH 8130-3'S WERE FROM MFG AND DATED 12/8/2008. THESE BOLTS ARE THE TENSION STYLE BOLTS.
